MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS VALVED ENTRY SYSTEM; CANNULA, TROCAR, OPHTHALMIC

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS VALVED ENTRY SYSTEM; CANNULA, TROCAR, OPHTHALMIC
Catalog Number 8065751586
Medical Device Problem Codes Leak/Splash (1354); Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
A pharmacist reported that an ophthalmic trocar was not permeable during vitreoretinal surgery.The surgery was completed by an alternate product.There was no impact on patient.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stating ophthalmic trocar began to leak as soon as it was inserted in the patients eye.The details of patient impact was not reported.
 
Additional Manufacturer Narrative
One open trocar assembly, in a blister, with no tip protector, in a bag was received for the report of trocar was defective, it was not permeable.The trocar began to leak as soon as it was inserted in the eye.Sample was visually inspected and found to be nonconforming, blade was observed to have a bent tip, with part of the tip broken off.Penetration testing could not be performed due to the damage of the sample.Damaged septum, hole was observed in septum.Hub was observed to have a crack in it at the window area.No lot number was identified with this complaint; therefore, a device history record review could not be conducted.The exact root cause could not be determined from the investigation performed.The damage to the returned sample is consistent with damage that can occur when the blade contacts a hard surface such as the protective cap, improper handling, or contact with another instrument during surgery or set-up.The damage seen on the returned complaint sample could have contributed to the customer's reported issue of trocar was defective.The exact root cause for this complaint is unknown; the damaged condition of the valves could have contributed to the reported event; how and when the valves became damaged cannot be determined from the evaluation performed.A contributing factor to the hole in sample is that the probe was actuated during insertion/removal of the probe from the trocar cannula during surgery.Crack in the hub of trocar can be attributed to mishandling of device during surgery.The manufacturer internal reference number is: 2024-14170.

Brand Name
EDGEPLUS VALVED ENTRY SYSTEM
Common Device Name
CANNULA, TROCAR, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18838050
Report Number2028159-2024-00371
Device Sequence Number12645613
Product Code NGY
UDI-Device Identifier00380657515868
UDI-Public00380657515868
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751586
Device Lot NumberASKU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer03/15/2024
05/26/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date04/12/2024
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown